Florida, 2001Damaging Wind in Florida, January 19, 2001
January 19, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 19, 3:20 AM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 19, 3:20 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...COR TO KEEP DENSE FOG ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
320 AM CST FRI JAN 19 2001
RIGHT ENTRANCE REGION OF STRONG H25 JET WILL WORK INTO THE FORECAST
AREA TODAY WHILE A SURFACE LOW AND ASSOCIATED COLD FRONT TRACKS
NORTHEASTWARD QUICKLY ACROSS THE FORECAST AREA. BOWING STRUCTURES
WILL LIKELY OCCUR NEAR THE SURFACE LOW AS IT TRACKS NORTHEASTWARD.
OTHER THAN THIS SEVERE THREAT...THE STRONG POSITIVE TILT OF THE
UPSTREAM H5 TROF...PLENTY OF MOISTURE AND PLENTY OF DEEP LIFT WILL PROMOTE
TRAINING OF CELLS AND LOCALLY HEAVY RAINFALL MAINLY BEHIND THE
FRONT. PER THE LATEST QPF GUIDANCE...FFG AND OBSERVED RAINFALL
AMOUNTS...LOOKS LIKE A FLASH FLOOD WATCH IS NOT NEEDED AT THIS
TIME...BUT WILL CONTINUE TO MONITOR. THE STRONG DIFFERENTIAL
DIVERGENCE AND LATEST RADAR MOSAIC LOOP INDICATES THAT WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE
ONGOING AT THE BEGINNING OF THE PERIOD OVER THE NORTHWESTERN
COUNTIES WHICH WILL WORK EASTWARD ACROSS THE REMAINDER OF THE
FORECAST AREA DURING THE DAY. ALTHOUGH ALL REPORTING STATIONS
INDICATE THAT VISIBILITIES HAVE IMPROVED SIGNIFICANTLY...AREAS NEAR THE COOLER
WATERS OVER MOBILE BAY AND OTHER BAYS CONTINUE TO HAVE PLENTY OF
DENSE FOG. CONSIDERING THE HISTORY OF DRIVING HAZARDS DURING FOGGY
CONDITIONS OVER THE BAYWAY AND OTHER HIGHWAYS...WILL GO AHEAD AND
KEEP THE DENSE FOG ADVISORY IN EFFECT AT THIS TIME. TEMPERATURES
WILL BE FALLING DURING THE DAY OVER VIRTUALLY ALL OF THE AREA AS
COLD AIR SWEEPS INTO THE AREA IN THE WAKE OF THE FRONT. WILL KEEP A
CHANCE CHANCE FOR PRECIPITATION IN FOR THIS EVENING AS THE
OVERRUNNING DIMINISHES. AS THE 1000-850 MB THICKNESS DIP TO BELOW
1300 M THIS EVENING...THE RAIN MAY CHANGE TO OR BE MIXED WITH SNOW
BEFORE ENDING OVER THE WESTERN PORTION OF THE AREA...BUT WITH NO
ACCUMULATION. WITH SURFACE TEMPERATURES DIPPING TO AROUND 30 LATE
TONIGHT...BRIDGES AND OVERPASSES MAY BECOME SLICK...MAINLY OVER THE
NORTHWESTERN PORTION OF THE FORECAST AREA. OTHERWISE...LOOKS LIKE
ANY PRECIPITATION THAT LINGERS INTO THE EVENING HOURS OVER THE
REMAINDER OF THE AREA WILL REMAIN LIQUID. FOR SATURDAY...THE LAYER
LIFTED CLOUDINESS WILL DECREASE AS DRIER AIR WORKS INTO THE REGION.
COOLER AND DRY CONDITIONS WILL PERSIST THROUGH SUNDAY AND THEN BEGIN
A WARMING TREND BY MONDAY AS THE LONGWAVE H5 TROF MOVES EAST OF THE
AREA WITH DEEP LAYER FLOW BECOMING SOUTHWESTERLY BY WEDNESDAY.
FOR THE MARINE AREA...WILL HAVE A SMALL CRAFT ADVISORY IN EFFECT FOR
THE COASTAL WATERS TODAY THROUGH TONIGHT FOR STRONG ONSHORE FLOW
THIS MORNING SHIFTING TO THE NORTHWEST IN THE WAKE OF THE FRONT.
SMALL CRAFT CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
SATURDAY...BUT WINDS AND SEAS WILL BEGIN TO DIMINISH DURING THE DAY.
FOR FIRE WEATHER...DRIER AIR MOVING INTO THE REGION WILL REDUCE
AFTERNOON RELATIVE HUMIDITIES TO NEAR CRITICAL LEVELS SATURDAY
AFTERNOON WITH GUSTY NORTHWEST WINDS NEAR 15 MPH. ALTHOUGH A
BORDERLINE CASE...WILL ISSUE A FIRE WEATHER WATCH FOR SATURDAY
AFTERNOON.
PRELIMINARY NUMBERS...1ST PD TEMPS SUBJECT TO CHANGE
MOB TE 062/032 044/025 051 29+300
PNS TE 064/035 045/027 050 29+600
DTS TE 066/037 046/030 050 29+600
GZH TE 065/033 038/021 050 29+600
2R0 TE 049/029 039/018 051 29+200
61A TE 054/030 038/019 050 29+200=
.MOB...
AL...SCA TODAY GMZ630-650-670.
DENSE FOG ADVISORY THROUGH THIS MORNING ALZ061>064-GMZ630-650.
FL...SCA TODAY GMZ655-675. FWW SATURDAY FLZ001>006-008.
DENSE FOG ADVISORY THROUGH THIS MORNING FLZ002-004-006-GMZ655.
MS...NONE.In the hours before
Special weather statement, Jan 19, 3:24 AM CST, 5 hours 21 minutes before
ALZ039-051>053-061-063-MSZ067-075-076-078-079-191100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
324 AM CST FRI JAN 19 2001
...THE SEVERE THUNDERSTORM WATCH FOR SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA HAS BEEN CANCELED...
THE SEVERE THUNDERSTORM WATCH FOR WAYNE...PERRY...GREENE...STONE AND
GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI AND CHOCTAW...MARENGO...
WASHINGTON...CLARKE AND MOBILE COUNTIES IN SOUTHWEST ALABAMA HAS
BEEN CANCELED. ALTHOUGH ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
ADVANCING INTO THE AREA DURING THE REMAINDER OF THE NIGHT INTO THE
MORNING HOURS...THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THE
AREA AT THIS TIME.
FOR ADDwITIONAL INFORMATION...REFER TO THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Jan 19, 7:06 AM CST, 1 hour 39 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-201200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
706 AM CST FRI JAN 19 2001
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
TODAY AND THEN TAPER OFF THIS EVENING AS A LOW PRESSURE SYSTEM AND A
STRONG COLD FRONT MOVE THROUGH THE AREA. DUE TO FAVORABLE LOW LEVEL
WIND SHEAR AND MARGINAL ATMOSPHERIC INSTABILITY...SOME OF THE STORMS
MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND POSSIBLY LARGE
HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS DURING
TODAY AS WELL.
AREAS OF DENSE FOG WILL CONTINUE UNTIL MID MORNING OVER THE MOBILE
BAY AREA REDUCING VISIBILITIES TO NEAR A QUARTER MILE.
ACTIVATION OF EMERGENCY PERSONNEL IS LIKELY TODAY FOR SEVERE WEATHER
OPERATIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Thunderstorm Wind, Okaloosa
- When
- January 19, 8:45 AM CST to 8:50 AM CST
- Where
- Okaloosa County, Eglin Afb
- Measured
- 60 kt (69 mph)
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.483, -86.533
A thunderstorm produced a 69 mph wind gust at Duke Field, on Eglin AFB, near Crestview. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Georgia, January 19, 20019 injured · $3.5 million · F0 · 19 events
- Tornado and Damaging Winds in Alabama, January 19, 20014 injured · $610,000 · F0 · 3 events
- Tornado and Damaging Wind in Georgia, January 19, 2001$200,000 · F1 · 2 events
- Damaging Winds in Alabama, January 19, 2001$602,000 · 3 events
- Damaging Wind in Georgia, January 19, 2001$175,000 · 1 event
- Damaging Wind in Louisiana, January 19, 2001$70,000 · 1 event
- Damaging Winds in Mississippi, January 19, 2001$24,000 · 7 events
- Damaging Wind in Louisiana, January 19, 2001$30,000 · 1 event
- Damaging Winds in South Carolina, January 19, 200160 kt wind · 10 events
- Damaging Wind in Alabama, January 19, 2001$15,000 · 60 kt wind · 1 event
- Strong Wind in South Carolina, January 19, 2001$15,000 · 1 event
- Heavy Snow in Ohio, January 19 to 20, 20019 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5228038.